Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Regimen with least side effects
Oct 2, 2007

I'm 42, have been HIV for 22 years, and now need to go back on meds. My doctor tested to see if I was resistant to anything and I'm not.

My goal is to choose a regimen that will have the least amount of side effects, as I'm very sensitive to drugs in general, and particularly to anything that might have psychiatric side effects (like sustiva). I'm disciplined enough to adhere to any regimen, so ease of use is the least of my priorities.

Also, I'm currently taking Seroquel and Imipramine for depression/anxiety, so my liver is already somewhat taxed.

Any thoughts. I'm meeting with my doctor tomorrow and would like have some information to discuss with her. Thanks.

Patrick

Response from Dr. Wohl

It will be interesting to hear what your doctor recommended. What to put you on may be influenced by what you have taken in the past and whether you have developed any resistance to any HIV medications.

Given your aversion to to Sustiva I would not put this drug high on the list. That leaves the ritonavir protease inhibitors including Reyataz, Lexiva and Kaletra and each of these are options. The differences between these in dosing and pill count and potential but usually mild adverse effects can help you chose. Along with this, Truvada would go well. Epzicom is another choice but you would need to be tested to see if you are at risk for the hypersensitivity reaction associated with this medication.

DW


Previous
CONCERN FEMALE
Next
Safer Drugs?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement